Female, 45, regular menses. Anxiety problems, a bit more intense in past year.
Symptoms started 2 months ago. First slight burning in my thighs when I walked and tiredness in my arms with normal taks. Later had low grade fever and naseous feeling along with the tiredness in my muscles + anxiety. Doctor said virus. Blood tests show normal electrolytes, liver functions, but found a little anemia (10 and 11) & low ferritin, sent me to GI, will schedule colonoscopy/endoscopy.
Later she also did enzyme test that she said ruled out lupus/arthritis.
Symptoms I still have (on & off):
- muscles feels as if they have had big work out, sometimes they hurt sometimes they shake
- sometimes feel slight burning in muscle with normal tasks, other times the feeling is similar to anxiety attack, a certain heaviness in the legs
- fasciculations all over including stomach area, back area
- pin and needles occasionally, sometimes a cold feeling that lasts a couple seconds
- tremors around mouth specially in the morning and when i look down
- past two days i have gotten joint pain in my hands
Symptoms improve sometimes, overall have improved a little bit since the first couple weeks, sometimes they seem to come in episodes, accompanied by anxiety symptoms. I also get a lot of stomach gases, which is a problem I have had a for a while, especially when anxious.
My questions are
should I see neuro?
What can this be?
tests you recomend?
can there be a link in these symptoms to the anemia?
I normally play tennis, should i try with these symptoms?
First of all, keep in mind that I am unable to diagnose you because I am unable to examine you, this forum is for educational purposes.
I would definitely see a neurologist. The symptoms you describe are non-specific, but may be related to a post viral syndrome, inflammatory myopathy or related to celiac disease/Gluten intolerance.
The presence of fasiculations all over the body is a common occurance after a viral syndrome. Fasiculations can also be caused by exercise, and electrolyte problems. Rarely, fasciculations (along with weakness and atrophy) may be a sign of an underlying motor neuron disease. For this I would recommend an EMG.
For the low grade fever, muscle soreness/fatigue, I would recommend an evaluation for an inflammatory condition/myopathy. You should have an ESR, CRP, CPK, Aldolase, copper, zinc, thyroid panel, ANA, B12, Lyme antibodies and monoclonal screen. If positive you may require a muscle biopsy for further testing.
Given your GI symptoms and multiple neurological complaints including anxiety, I would recommend evaluating for Celiac disease with a panel of antibodies (ab) including antiendomysial ab, antitransglutaminase ab, antigliadin abs (IgA and IgG), and total serum IgA. Celiac disease can cause anemia, abdominal pain and has been associated with neurological (numbness/tingling, ataxia, etc.) and neuro-psychiatric sympotms. You should also have the endoscopy as was previously suggested. Treatment includes a Gluten free diet.
I hope this has been helpful.
After reading all these posts again, and after reading everything I can, now I'm wondering -- why do the websites on and cholesterol lowering medications say if you have any unexplained muscle pain or muscle weakness to let your doctor know? Would the muscle twitching and pain be in this area? How come doctors don't relate any of this to cholesterol lowering medication?? Can this not be related to this? I've been on Lipitor for a long time. I have high cholesterol -- around 229. Not super high, but high.
I AM SUFFERING FROM MEDIAL MENISCUS INJURY FROM LAST YEAR SEP 2005. WHILE WORKING OUT ON A TREADMILL I HAD TRIPPED. DID MY MRI AND IT SHOWED GRADE 2 TEAR IN MY MENISCUS ON RIGHT KNEE AND GRADE 1 SIGNAL ON LEFT KNEE.SINCE HAVE BEEN IN STRESS AND DEPRESSION. I AM GETTING CLIK OF JOINTS ON MY KNEES. AND SLOWLY IN MY ENTIRE BODY. ON MY WRISTS.SHOULDERS.ELBOWS.I HAD CONSULTED ORTHOPAEDIC BUT ALL HAVE SAID ITS NORMAL.
RECENTLY AROUND A PERIOD OF 3-4MONTHS I HAVE BEEN GETTING CONTRACTIONS OR INTERNAL TWITCHING ON MY THIGHS ANG GRADUALLY IT IS ALL OVER MY BODY. I AM GETTING TREMORS FOR PAST FEW DAYS ON MY LEFT SOLE.I HAVE BEEN I BIZZARE SITUATION. IT IS TWITCHING VERY SPASMODICALLY. AS IF IT IS ABOUT TO EXPLODE. I HAVE BEEN IN STRESS FOR ALMOST A YEAR. DID ALL MY BLOOD TESTS.ESR.CALCIUM.CPK(152 6 MONTHS BACK AND NOW IT IS 33--DOCTOR TOLD IT IS NOT BIOPSY).DLC.HB.ZIN (68)AND MANY MORE BLOOD TESTS. ALL ARE NORMAL OVER A PERIOD OF 8 MONTHS. ALL DOCTORS TOLD IT IS BECAUSE OF STRESS. I ALSO SLEEP FOR LESSER NO OF HOURS. BUT INTERNAL TWITCHING ALL OVER MY BODY EXPECIALLY MY BOTH THIGHS/KNEES AND CALVES LEFT SOLE. I AM TOTALLY FED UP.
I CONSULTED NEUROSURGEON YESTERDAY HE TOLD ME NOT TO DO EEG OR ECG AND TOLD ME TO TAKE REST AND NEGLECT BAD THOUGHTS.
SHOULD I SEE HIM AGAIN AND ASK HIM TO DO EMG(WILL IT SHOW Y MY MUSCLES/NERVES ARE TWITCHING EVERY NOW AND THEN.
Much praise to CCF-Neuro-M.D.-SH 09/11/2006. Suggesting the Celiac issue deserves taking my hat off to you. I suffered with dermatitis herpetiformis for about 1 1/2 years and the neuro symptoms for about 6 months before anyone could figure the gluten intolerance out. After much ataxia and everything that is mentioned here my rheumatologist "saved my life." Always think outside of the box. Gluten free is a cheap fix, it just takes time. Becca
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.